MAUDE Adverse Event Report: HOLOGIC, INC EVIVA STEREOTACTIC BREAST BIOPSY SYSTEM; VACUUM ASSISTED CORE BIOPSY DEVICE

HOLOGIC, INC EVIVA STEREOTACTIC BREAST BIOPSY SYSTEM; VACUUM ASSISTED CORE BIOPSY DEVICE
Model Number EVIVA_0913-12T
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during the biopsy, the breast tissue was dense and the calcifications moved away from the incoming needle.As a result the doctor decided to retarget and was able to fire the device three times.After sampling and lavage, it was difficult to remove the needle from the patient breast.Ultimately, the device was removed and the marker was then inserted.Marker insertion was "not as easy as usual," but the marker placement was successful and accurate.Removing the needle introducer sheeth was difficult and looked "knurled" when the device was removed from the breast.
 
Additional Manufacturer Narrative
Device received and visually inspected for reported complaint.The mating introducer was returned along with a marker inside of the sheathing.The reported complaint of a crumpled sheath was verified.This observation will be monitored and trended.

Brand Name
EVIVA STEREOTACTIC BREAST BIOPSY SYSTEM
Common Device Name
VACUUM ASSISTED CORE BIOPSY DEVICE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
MDR Report Key9166560
Report Number1222780-2019-00232
Device Sequence Number17114795
Product Code KNW
UDI-Device Identifier25420045505336
UDI-Public(01)25420045505336(10)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2020
Device Model NumberEVIVA_0913-12T
Device Catalogue NumberEVIVA_0913-12T
Device Lot Number18M05R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2020
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1